On the Minkowski-type inequality for outward minimizing hypersurfaces in Schwarzschild space

  • Yong WeiEmail author


Using the weak solution of Inverse mean curvature flow, we prove the sharp Minkowski-type inequality for outward minimizing hypersurfaces in Schwarzschild space.

Mathematics Subject Classification

53C44 53C42 



The author would like to thank Ben Andrews, Gerhard Huisken, Pei-Ken Hung and Hojoo Lee for their suggestions and discussions, and Haizhong Li, Mu-Tao Wang for their interests and comments. The author would also like to thank the referee for helpful comments. The author was supported by Ben Andrews throughout his Australian Laureate Fellowship FL150100126 of the Australian Research Council.


  1. 1.
    Bray, H., Miao, P.: On the capacity of surfaces in manifolds with nonnegative scalar curvature. Invent. Math. 172, 459–475 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bray, H., Neves, A.: Classification of prime 3-manifolds with Yamabe invariant greater than \({\mathbb{RP}}^3\). Ann. Math. 159, 407–424 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brendle, S., Hung, P.-K., Wang, M.-T.: A Minkowski-type inequality for hypersurfaces in the Anti-de Sitter–Schwarzschild manifold. Commun. Pure Appl. Math. 69(1), 124–144 (2016)CrossRefzbMATHGoogle Scholar
  4. 4.
    Barozzi, E., Massari, U.: Regularity of minimal boundaries with obstacles. Rendiconti del Seminario Matematico della Universita di Padova 66, 129–135 (1982)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Evans, L.C., Spruck, J.: Motion of level-sets by mean curvature, I. J. Differ. Geom. 33, 635–681 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Freire, A., Schwartz, F.: Mass-capacity inequalities for conformally flat manifolds with boundary. Commun. PDE 39(1), 98–119 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Guan, P., Li, J.: The quermassintegral inequalities for k-convex starshaped domains. Adv. Math. 221, 1725–1732 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Heidusch, M.: Zur Regularität des inversen mittleren Krümmungsflusses. Ph.D. thesis, Eberhard-Karls-Universität Tübingen (2001)Google Scholar
  9. 9.
    Huisken, G.: Inverse mean curvature flow and isoperimetric inequalities. (2009)
  10. 10.
    Huisken, G., Ilmanen, T.: The inverse mean curvature flow and the Riemannian Penrose inequality. J. Differ. Geom. 59, 353–438 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ilmanen, T.: Elliptic regularization and partial regularity for motion by mean curvature. In: Memoirs of the American Mathematical Society, vol. 108, no. 520. American Mathematical Society (1994)Google Scholar
  12. 12.
    Lee, D.A., Neves, A.: The Penrose inequality for asymptotically locally hyperbolic spaces with nonpositive mass. Commun. Math. Phys. 339, 327–352 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Li, H., Wei, Y.: On inverse mean curvature flow in Schwarzschild space and Kottler space. Calc. Var. 56, 62 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Moore, K.: On the evolution of hypersurfaces by their inverse null mean curvature. J. Differ. Geom. 98(3), 425–466 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Marquardt, T.: Weak solutions of inverse mean curvature flow for hypersurfaces with boundary. J. Reine Angew. Math. 728, 237–261 (2017)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Schulze, F.: Nonlinear evolution by mean curvature and isoperimetric inequalities. J. Differ. Geom. 79(2), 197–241 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Scheuer, J.: The inverse mean curvature flow in warped cylinders of non-positive radial curvature. Adv. Math. 306, 1130–1163 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Simon, L.M.: Lectures on geometric measure theory. In: Proceedings of the Centre for Mathematical Analysis, vol. 3. Australian National University (1983)Google Scholar
  19. 19.
    Tamanini, I.: Boundaries of Caccioppoli sets with Hölder-continuous normal vector. J. Reine Angew. Math. 334, 27–39 (1982)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Mathematical Sciences InstituteAustralian National UniversityCanberraAustralia

Personalised recommendations